Terre Haute Drug Injury Lawyer

FDA Issues Voluntary Recall Of Avastin®

by Staff | March 20th, 2013

March 20, 2013

This past Monday, the U.S. Food and Drug Administration (FDA) announced it had partnered with drug manufacturer, Clinical Specialties, in issuing a recall on 79 lots of the drug, Avastin®. A press release from the agency explained the drug could be responsible for causing serious eye infections in patients due to contamination.

Avastin® was approved for use in the United States several years ago as a cancer treatment, but has been used off-label recently in the treatment of macular degeneration. During treatment for the eye condition, the drug is directly injected into the inside of the eye.

The recall was issued after reports were received of five patients being afflicted with internal eye infections after receiving the injections.

This isn’t the first time the medication has been linked to a serious Drug Injury though. The FDA issued a warning in 2011 after five patients were blinded after receiving the injections to the eye. Another dozen patients developed eye infections as well.

Those in possession of the affected product have been instructed to halt use of the product immediately and to contact the manufacturer. Anyone who has been harmed by the product should contact the FDA to report his or her condition immediately.

The Terre Haute Personal Injury Attorneys with Fleschner, Stark, Tanoos & Newlin recognize the dangers of using a recalled drug. That’s why the firm encourages anyone who has been harmed by use of Avastin® to contact a qualified attorney immediately to discuss your legal rights.

The FDA Announces A Voluntary Recall of Vistide® Injections

by Staff | February 20th, 2013

February 20, 2013

The U.S Food and Drug Administration (FDA) and Gilead Sciences, Inc. announced last Friday they are conducting a voluntary recall of cidofovir injections, labeled under the name Vistide®, due to a defect. According to an FDA press release, some vials of the drug from particular lots contained particulate material in the solution.

The drug is a clear, colorless solution that is used in the treatment of patients suffering from both cytomegalovirus (CMV) retinitis and acquired immunodeficiency syndrome (AIDS). The contamination of the drug was not discovered until testing of lot # B120217A, carrying an expiration date of May 2015, was conducted. Experts say injection of the particulate could lead to a patient suffering drug injuries, including death, and added the severity of the Drug Injury could depend on how much and the size of the particular was injected.

Officials say that any vial of the drug should be inspected for particulate before use. Anyone who is in possession of an affected product has been instructed to contact Stericycle at 1-888-965-5791, Monday through Friday from 8:00 a.m. to 8:00 p.m. Eastern Time, to receive replacements of the medication. Anyone who experiences adverse health events as the result of the use of the drug is instructed to contact the FDA to report the incident.

The Terre Haute Personal Injury Lawyers at the law firm of Fleschner, Stark, Tanoos & Newlin are hopeful the recall will be successful in keeping users of Vistide® free from harm’s way.

12 Cases of Meningitis Confirmed In Indiana By The CDC

by Staff | October 10th, 2012

October 10, 2012

With roughly 18,000 doses of an injectable steroid being voluntarily recalled due to contamination, the Centers for Disease Control and Prevention (CDC) announced 12 cases of infection have been reported in Indiana. According to NECN News, the approximately 1,500 patients who were exposed to the deadly strain of Aspergillus Meningitis received the injections at six different healthcare facilities across the state located in Elkhart, Evansville, Fort Wayne, South Bend, Terre Haute, and Columbus.

The injectable steroid, methylprednisolone acetate, was manufactured by the New England Compounding Center in Framingham, Massachusetts, where it was contaminated with the common leaf fungus. Patients who contracted the fungal meningitis will experience headaches, nausea, dizziness, and fever. They may also experience stroke-like symptoms due to inflammation around the brain and spinal cord. Patients exposed to the disease have been instructed to seek medical care immediately if they display any symptoms of the drug injury.

So far, the outbreak has been responsible for a dozen deaths, and more than 119 people have been infected across 23 states. Experts expect the number of infected patients to continue to rise over the next several weeks.

The Indiana Disability Lawyers with Fleschner, Stark, Tanoos & Newlin believe drug manufacturers have a responsibility to supply consumers with products that are safe. That’s why the firm would urge anyone who has suffered negative effects from medication given by a healthcare professional to discuss your rights with a qualified attorney immediately.